MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that an axium coil had broken in the catheter and a echelon catheter had kickback.Femoral access, neuron max 90cm navien 105cm 072, echelon 10 placed in aneurysm and initially a 4 x 12 axium tried which was too big, 3 x 6 taken and first couple of loops placed within aneurysm to note, p1 has fenestration distal to aneurysms and stenosis immediately distal to larger aneurysm which caused difficulty initially tracking past the aneurysm towards the p2 segment phenom 21 150cm taken to rp2, after some difficulty and changing guide wire echelon jailed in aneurysm case made more challenging as single plane only available (biplane machine down) so difficult to see the small aneurysm to negotiate past sim and size used 2.50 x 14 placed with little difficulty up until halfway across the aneurysm neck, some interplay between the stent and echelon 10 which started to back out and coil backed out to some degree, physician attempted to replace coil and then catheter but coil would not respond, he stated that the coil had broken, he felt it break within the catheter.He managed to retrieve both the coil and catheter together which have been retained untouched for examination.A further echelon 10 was placed into the aneurysm after partially resheathing the vantage and a 3 x 6 target ultra placed followed by 2 x 6 remained of vantage deployed with no issues, good overallresult overall.No surgical or medical intervention was required.The pushwire was not bent.There was no friction or difficulty during delivery.The physician repositioned the coil 1 tiem.The physician did not attempt to detach the coil.Continuous flush was administered during the procedure.The catheter kickback was during deployment of vantage at neck segment.The devices were prepared according to the instructions for use (ifu).The patient was being treated for two right, posterior, cerebral side by side aneurysms.Second was very small and slightly distal to other.They were ruptured and amorphous.The max diameter was 6mm and the neck diameter was 5mm.The patients blood flow was normal and vessel tortuosity was moderate.No patient symptoms or complications were reported.
 
Additional Manufacturer Narrative
H3: equipment used: video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5) drawing(s) referenced: dwgs105-5091-150 rev.Az as found condition: the echelon-10 micro catheter was returned for analysis within a shipping box; within a sealed tyvek biohazard pouch and within a sealed plastic biohazard pouch.The axium prime coil used during the event was not returned for analysis.Visual inspection/damage location details: no flash or hub mold were found within the hub.No damages or irregularities were found with the echelon-10 hub, micro catheter body, distal tip, or marker band.Liquid and dried blood was found within the micro catheter.Testing/analysis: the echelon-10 total length was measured to be ~155.5cm and the useable length was measured to be ~147.7cm which is within specification (specification: total (ref) = 155cm; usable = 147cm ± 1.5cm).Conclusion: the customer report of ¿catheter kick back¿ typically could not be confirmed through device analysis.Possible causes for catheter kick back are patient vessel tortuosity, high friction, user advances/retrieves intraluminal device against resistance, or vasospasm.Customer reported vessel tortuosity as moderate, and kickback occurred during deployment of a pipeline vantage within a phenom-21 micro catheter.It is possible the deployment of multiple micro catheters and devices contributed towards the kickback.There were no damages found with the echelon-10 micro catheter that would contribute towards the kick back.Ngod10 2023-05-19 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16709793
Report Number2029214-2023-00611
Device Sequence Number15294215
Product Code KRD
UDI-Device Identifier00763000313739
UDI-Public00763000313739
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2025
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot Number225372318
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer05/20/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale